MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Model Number SOFTEC I
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Information (3190)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this reporting, lenstec has not received the device and the facility has not provided any additional information about the patient, lens or the event.When additional information is available, lenstec will complete a supplemental report.However, no discrepancies were found as it relates to the batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.
 
Event or Problem Description
Lenstec received a complaint about a softec i intraocular lens via email stating "couple of years past, when the patient came back to review the eyes and then found out there are plenty of white and unknown stuff on the lens".
 
Additional Manufacturer Narrative
The lens was returned to lenstec without any packaging components and only the dehydrated optic was returned.The device was incomplete.Visual inspection indicated a foreign substance was on the lens surface.After hydration the lens was tested for calcium via alizarin red dye.The microscopic examination of the lens indicated that the opacification was superficial, it stained for calcium and it did not extend through the matrix of the lens.The superficial nature of the opacification permits classification as "secondary calcification" in accordance with neuhann et al (2008).According to neuhann et al, this indicates that non-lens factors are the likely cause of the clouding.Environmental and patient factors are the most favorable cause.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Based on the assessment of our batch documentation and the results of the testing conducting, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Lenstec also confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Furthermore, lenstec confirms that there have never been any confirmed lens-related cases of clouding, discoloration or opacification for our hema lenses.
 
Event or Problem Description

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7109707
Report Number9613160-2017-00008
Device Sequence Number10786652
Product Code HQL
UDI-Device Identifier00844369029506
UDI-Public00844369029506
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/08/2013
Device Model NumberSOFTEC I
Device Lot Number084629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/23/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1